Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What is prednisone withdrawal?
Aug 18, 2001

What is prednisone withdrawal? My doctor thinks I have it. I get the prednsionse as part of my lymphoma treatment. I'm sick with worry.

Response from Dr. Dezube

Prednisone is a steroid drug, which is used to treat lymphoma and also a whole variety of inflammatory conditions. It's the "P" in the chemotherapy regiment called CHOP. When a patient comes off prednisone, it is not unusal for s/he to feel blue, tired, itchy, and many other symptoms. This is because steroids/prednisone cause patients to have a sense of euphoria and increased energy. If the prednisone was used to suprress an itch condition, then coming off of it can cause a rash (this is why prednisone is used for bad cases of poison ivy). The remedy for this is to have your provider taper the prednisone withdrawal more slowly. I understand that you are sick with worry; the condition you described is one which can be dealt with! GOOD LUCK. BD. {P.S.: I shortened your rather detailed e-mail to make it a bit more suitable to the general audience of thebody.com}


Previous
KS Diagnosis, but HIV negative. How is this possible? Am I contagious?
Next
Do you think my spot is KS?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement